Alert archive / Indiana / River Flood Warnings in 2007
River Flood Warning 87, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 21, 2007, 12:15 PM EDT for Berrien County, Michigan; Elkhart County, Saint Joseph County, Indiana. It took effect at Aug 21, 2007, 4:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 12:15 PM EDT (16:15 UTC)
- In effect from
- Aug 21, 2007, 4:00 PM EDT
- Expired
- Aug 22, 2007, 11:09 AM EDT
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at South Bend (SBNI3).
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04101225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 211615 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1215 PM EDT TUE AUG 21 2007 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. JOSEPH AND BERRIEN COUNTIES .RECENT HEAVY RAINS OF 4 TO 8 INCHES WILL LIKELY CREATE SOME MINOR RIVER FLOODING LATE TODAY INTO THE FIRST PART OF WEDNESDAY. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-141-MIC021-221615- /O.NEW.KIWX.FL.W.0087.070821T2000Z-070824T1800Z/ /SBNI3.1.ER.070821T2000Z.070822T1200Z.070823T1800Z.NO/ 1215 PM EDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT TUESDAY MORNING THE STAGE WAS 5.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.5 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AROUND TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 5.8 FEET BY 08 AM WEDNESDAY AUGUST 22. THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 02 PM THURSDAY AUGUST 23. * AT 5.5 FEET...RIVER REACHES FLOOD STAGE...WITH THE LOWEST RESIDENTIAL AREAS BEGINNING TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 5.4 FEET WHICH OCCURRED ON JAN 16 2007. $$
2 follow-up statements
000 WGUS83 KIWX 220310 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 PM EDT TUE AUG 21 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING ALLEN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. JOSEPH AND BERRIEN COUNTIES .CONTINUED FLOODING COMBINED WITH SATURATED SOILS AND ADDITIONAL RAINFALL OVER THE LAST 24 HOURS WILL KEEP SEVERAL RIVERS IN FLOOD. OVER THE NEXT FEW DAYS THE RIVERS WILL CONTINUE TO RISE BEFORE CRESTING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-230310- /O.EXT.KIWX.FL.W.0080.000000T0000Z-070828T0000Z/ /DAVI3.1.ER.070820T2057Z.070821T2300Z.070827T0000Z.NR/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM TUESDAY THE STAGE WAS 11.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 8 PM SUNDAY AUGUST 26. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$ OHC039-230310- /O.EXT.KIWX.FL.W.0082.070822T1500Z-070824T0900Z/ /DFCO1.1.ER.070822T1500Z.070823T0000Z.070823T0900Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT * FROM WEDNESDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM TUESDAY THE STAGE WAS 17.2 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING AND CREST NEAR 21.6 FEET AROUND 8 PM WEDNESDAY AUGUST 22 AND FALL BELOW FLOOD STAGE AROUND 5 AM THURSDAY AUGUST 23. * AT 21.0 FEET...WATER GETS INTO BACKYARDS OF HOMES ON RIVERSIDE AVENUE. RIVERSIDE PARK IN DEFIANCE BEGINS TO FLOOD. FLOOD WATER APPROACHES STATE ROUTE 111 UPSTREAM OF HYDRO DAM. $$ INC003-OHC125-230310- /O.EXT.KIWX.FL.W.0084.000000T0000Z-070823T1700Z/ /FTWI3.1.ER.070822T0051Z.070822T1200Z.070822T1700Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER AT FORT WAYNE * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM TUESDAY THE STAGE WAS 17.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING AND CREST NEAR 17.5 FEET AROUND 8 AM WEDNESDAY AUGUST 22 AND FALL BELOW FLOOD STAGE AROUND 1 PM WEDNESDAY AUGUST 22. * AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER. $$ OHC039-069-230310- /O.EXT.KIWX.FL.W.0085.070822T0259Z-070824T2145Z/ /DEFO1.1.ER.070822T0035Z.070822T1800Z.070823T2145Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER NEAR DEFIANCE * FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM TUESDAY THE STAGE WAS 9.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING AND CREST NEAR 11.7 FEET AROUND 8 PM WEDNESDAY AUGUST 22 AND FALL BELOW FLOOD STAGE AROUND 5 PM THURSDAY AUGUST 23. * AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREET AND IN THE REAR OF THE BUILDING AT LEEVER GLASS. $$ OHC069-230309- /O.EXT.KIWX.FL.W.0086.070822T1430Z-070824T1845Z/ /CPBO1.1.ER.070822T1430Z.070823T0000Z.070823T1845Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER AT NAPOLEON * FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM TUESDAY THE STAGE WAS 9.2 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING AND CREST NEAR 12.8 FEET AROUND 8 PM WEDNESDAY AUGUST 22 AND FALL BELOW FLOOD STAGE AROUND 2 PM THURSDAY AUGUST 23. * AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO FLOOD. $$ INC003-033-OHC039-230309- /O.EXT.KIWX.FL.W.0077.000000T0000Z-070825T0400Z/ /NVLI3.1.ER.070822T0100Z.070822T0600Z.070824T0400Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.3 FEET AROUND 2 AM THURSDAY AUGUST 23 AND FALL BELOW FLOOD STAGE AROUND 12 AM FRIDAY AUGUST 24. * AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. $$ INC003-230309- /O.EXT.KIWX.FL.W.0078.000000T0000Z-070823T0600Z/ /ROOI3.1.ER.070821T2156Z.070822T0130Z.070822T0600Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 2 AM WEDNESDAY AUGUST 22. * AT 12.0 FEET...LOWLAND FLOODING BEGINS NEAR THE RIVER. $$ OHC039-051-171-230309- /O.CON.KIWX.FL.W.0079.000000T0000Z-070825T2000Z/ /STRO1.1.ER.070820T2333Z.070822T0200Z.070824T2000Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING CONTINUES FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM TUESDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE AROUND 4 PM FRIDAY AUGUST 24. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. $$ INC039-141-MIC021-230309- /O.CON.KIWX.FL.W.0087.000000T0000Z-070824T1800Z/ /SBNI3.1.ER.070821T2320Z.070822T1200Z.070823T1800Z.NO/ 1110 PM EDT TUE AUG 21 2007 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM TUESDAY THE STAGE WAS 5.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.5 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING AND CREST NEAR 5.7 FEET AROUND 8 AM WEDNESDAY AUGUST 22 AND FALL BELOW FLOOD STAGE AROUND 2 PM THURSDAY AUGUST 23. * AT 5.5 FEET...RIVER REACHES FLOOD STAGE...WITH THE LOWEST RESIDENTIAL AREAS BEGINNING TO FLOOD. $$
000 WGUS83 KIWX 221509 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 AM EDT WED AUG 22 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. JOSEPH AND BERRIEN COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC003-OHC125-221539- /O.CAN.KIWX.FL.W.0084.000000T0000Z-070823T1700Z/ /FTWI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1109 AM EDT WED AUG 22 2007 THE FLOOD WARNING IS CANCELLED FOR THE MAUMEE RIVER AT FORT WAYNE * AT 8 AM WEDNESDAY THE STAGE WAS 16.3 FEET * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.0 FEET LAST NIGHT. THE RIVER WILL CONTINUE FALLING. $$ INC039-141-MIC021-221539- /O.CAN.KIWX.FL.W.0087.000000T0000Z-070824T1800Z/ /SBNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1109 AM EDT WED AUG 22 2007 THE FLOOD WARNING IS CANCELLED FOR THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND * AT 6 AM WEDNESDAY THE STAGE WAS 4.7 FEET * FLOOD STAGE IS 5.5 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 21, 11:08 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 21, 11:08 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 AM EDT TUE AUG 21 2007 .UPDATE... MAIN ISSUES COVERED WITH THE MORNING UPDATE WAS TO LOWER TEMPERATURES THIS AFTERNOON FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA. CLOUD COVER HAS LIMITED HEATING THIS MORNING...AND IT APPEARS THAT IT WILL TAKE SOME TIME TO ERODE THROUGH ENOUGH FOR SIGNIFICANT JUMPS IN TEMPS TO OCCUR. ALSO HAVE LOWERED PRECIP CHANCES THIS AFTERNOON SOME...SHORT RANGE MODELS SUCH AS THE RUC SHOW SOME DEVELOPMENT THIS AFTERNOON...BUT SOME UNCERTAINTY THERE AS THE THE AMOUNT OF HEATING FOR SOLID CONVECTION TO FIRE...MAY END UP BEING MORE SHOWERS. BOUNDARY STILL SITS ACROSS THE FORECAST AREA SO PRECIP IS STILL A CONCERN BUT WITH LITTLE FRONTOGENTICAL FORCING...MORE SO WELL TO THE EAST AND WEAKENED LOW LEVEL JET WHICH IS MOVING NEARLY PARALLEL TO THE FRONT BELIEVE THAT THE LOWERING OF POP IS JUSTIFIED. PWATS ARE STILL VERY HIGH...SO MENTIONED HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT DO DEVELOP...BUT THE EFFECTS WOULD BE VERY LOCALIZED. && .PREV DISCUSSION... /ISSUED 701 AM EDT TUE AUG 21 2007/ SHORT TERM...TODAY AND TONIGHT. VERY COMPLEX SETUP NEXT 24 HOURS. STATIONARY BOUNDARY DRAPED ACROSS THE SOUTHERN PART OF THE CWA HAS REMAINED ACTIVE ALL NIGHT...MAINLY IN A NARROW BAND FROM MIAMI/WABASH COUNTY EAST INTO PART OF NW OHIO. SOME AREAS JUST TONIGHT HAVE PICKED UP ANOTHER 2 TO 4 INCHES OF RAINFALL ON TOP OF WHAT HAS ALREADY FALLEN. SEE RECENT SPENES FOR FLOODING TRENDS IN THIS AREA. CURRENTLY HAVE THINGS HANDLED WITH AREAL FLOOD WARNING IN THE MORNING HOURS. ALSO IN TERMS OF GRIDS/ZONES WILL COVER WITH PRE-1ST PERIOD WORDING. ACTIVITY SHOULD CALM AROUND 12Z AS FOCUS THEN TURNS TO COMPLEX WORKING ACROSS EASTERN IA/WESTERN ILLINOIS. OVERALL COMPLEX WAS MORE IMPRESSIVE A FEW HOURS AGO WITH A NICE LINE OF CONVECTION ON THE LEADING EDGE. HOWEVER AS THE COLD POOL HAS LOST ITS PUNCH CONVECTION HAD DIMINISHED BUT STRATIFORM AREA STILL HOLDING ON. TRAJECTORIES WOULD BRING THIS AREA IN THIS MORNING WORKING EAST WITH TIME INTO THIS AFTERNOON. NAM/GFS OF NO USE AS THEY ARE NOT EVEN PICKING UP ON THESE FEATURES. 4 KM WRF HAS SOME SIGNALS WITH CONVECTION IN IOWA AROUND 6Z BUT A BIT TOO SLOW/FAR WEST. THEN JUST STALLS THE COMPLEX OUT BY 12Z WHICH IS NOT EVEN CLOSE TO OCCURRING. THINK AT LEAST SOME RAIN/SHOWERS SHOULD MAKE IN THIS AM SO HAVE INCREASED POPS TO LIKELY IN THE WEST THIS AM. AND THEN SCT WEST/LIKELY EAST THIS AFTERNOON. SEVERAL THINGS TO WATCH THROUGH THE DAY WARRANT HOLDING OFF ON TOO MANY MORE CHANGES. WITH PWATS AROUND 2 AND SLOWER OVERALL FLOW...VERY HEAVY RAIN STILL A THREAT. MENTIONED HEAVY RAIN IN GRIDS/ZONES. IN TERMS OF HEADLINES...WITH WIDESPREAD HYDRO CONCERNS IN PLACE NOW FOR A FEW DAYS...REISSUING FLOOD WATCH WILL LIKELY SERVE MUCH OVERALL PURPOSE...SO WILL CONTINUE WITH NO WATCH AND USE WARNINGS AS NEEDED. TONIGHT...MODELS TRY TO TAKE BOUNDARY NORTH INTO MI THROUGH THE NIGHT. SOME CONCERN THAT WITH ONGOING CONVECTION TODAY THAT BOUNDARY MAY STRUGGLE TO WORK NORTH. 4KM WRF REDEVELOPS CONVECTION DURING THE EVENING HOURS MUCH LIKE HAS OCCURRED PAST FEW NIGHTS. AM INCLINED TO GIVE IT A NOD...AND WOULD LIKE TO MAKE CHANGES BUT SINCE ENOUGH ISSUES WITH 1ST PERIOD LET ALONE 2ND PERIOD WILL LEAVE TNGT FORECAST INTACT. TEMPS WILL HAVE A MASSIVE BUST POTENTIAL TODAY WITH TIGHT GRADIENT POSSIBLE N TO S. HAVE LOWERED TEMPS INTO THE LOWER 70S N TO LOW 80S SOUTH. ANY SUNSHINE WILL QUICKLY ALLOW THEM TO CLIMB AND ALSO CREATE ADDITIONAL ISSUES IN TERMS OF CONVECTION AND INCREASING HEAT INDICES. LONG TERM... WEDNESDAY THROUGH MONDAY. UNSETTLED AND STORMY PATTN TO CONT UNTIL SAT. LTL CHG IN OVERALL FLAT WESTERLY FLW ALOFT W/STATIONARY FNTL BNDRY STRETCHED OUT ACRS THE MIDWEST. SFC WAVE OVR KS WILL CONT TO LIFT NEWD TWD LK HURON BY WED EVENING AND ALLOW SFC BNDRY TO MIX WELL NWD AND PLACE CWA SQUARELY WITHIN WHAT SHLD BE A VRY UNSTABLE WARM SECTOR WED AFTN. 00Z MODEL SOLUTIONS CERTAINLY FLOUNDERING W/MESOSCALE DETAILS...MOST NOTABLY THE FAILURE OF CAPTURING MCS OVR ERN IA/NE MO THIS MORNING. SUSPICION AT THIS POINT IS RENEWED MCS/MCV GENERATION UPSTREAM ACRS THE PLAINS WILL OCCUR TONIGHT ACRS IA AND PROGRESS EWD INTO THE AREA BY AFTN. HWVR GIVEN ABUNDANT MSTR HERE AND CONTD LL WAA IN PLACE...CERTAINLY COULD SEE OTHER STORMS POP IN DIFFERENTIAL HEATING. LTL CHG XPCD THU/THU NIGHT OTHER THEN A MORE DEFINED LARGE SCALE TRIGGER AS SECONDARY STRONGER FNTL WAVE KICKS NEWD INTO THE WRN LAKES BY AFTN W/VRY UNSTABLE AIRMASS IN PLACE ONCE AGAIN. HOWEVER GFS MOS TEMPS ARE RIDICULOUS AND DISCARDED IN FVR OF MORE PALATABLE MET NUMBERS AND SAME FOR FRI. THIRD AND FINAL SFC WAVE TO KICK OUT SOMETIME FRI ALTHOUGH MED RANGE MODEL SOLUTIONS QUITE LARGE AND UNCERTAIN. CONSENSUS WOULD BRING CDFNT THROUGH CWA SOMETIME FRI NIGHT W/SFC RIDGING BLDG THROUGH THE WEEKEND AND A NEEDED DRYING OUT. WILL MAKE FEW CHGS TO GOING GRIDS WHICH HAVE A GOOD HANDLE ON THINGS. AVIATION... WIDESPREAD LIFR/IFR CONDS THIS MORNING WILL SLOWLY IMPROVE W/VFR XPCD TWD 18Z. PRIMARY ISSUE FOR THIS MORNING IS WHETHER OR NOT CONVN REDVLPS AHD OF MCV OVR WRN IL ALG OUTFLW BNDRY APCHG WRN INDIANA BORDER. BTR SPRT ACRS THE SOUTH EARLY ON ESP W/SMALL CONVECTIVE CLUSTER WEST OF KIKK WHICH MAY SURVIVE THE TRIP EASTWARD AND AFFECT THE KFWA TERMINAL TWD 16Z IF IT HOLDS. OTHER ISSUE IS IF/WHEN/WHERE CONVN DVLPS THIS AFTN. DOUBT STATIONARY FNTL BNDRY WILL MAKE MUCH PROGRESS NORTHWARD ESP GIVEN MERGER OF OUTFLW BNDRY COMING OUT OF IL. SFC WAVE EJECTING OUT OF KS AND RENEWED LL MASS FLUX THIS AFTN SHLD REFIRE STORMS AND WILL AT THIS POINT CARRY A CB MENTION IN THE LEAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE.......SCHOTT SHORT TERM/AVIATION...HOLSTEN LONG TERM....FISHER
Hazardous weather outlook, Aug 21, 11:55 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1155 AM EDT TUE AUG 21 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1155 AM EDT TUE AUG 21 2007 /1055 AM CDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA LATER THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND MAY RESULT IN ADDITIONAL LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-220945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1155 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCHOTT
In the hours before
Local storm report, Aug 21, 7:27 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 AM HEAVY RAIN PANDORA 40.95N 83.96W
08/21/2007 M6.18 INCH PUTNAM OH TRAINED SPOTTER
6.18 INCHES OF RAIN REPORTED SINCE MIDNIGHT...THIS ON
TOP OF THE 2.03 INCHES OF RAIN THAT FELL YESTERDAY.
&&
MCSLocal storm report, Aug 21, 9:22 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0914 AM FLOOD 0 N OTTAWA 41.02N 84.04W
08/21/2007 PUTNAM OH LAW ENFORCEMENT
COUNTYWIDE FLOODING PROBLEMS...NUMEROUS ROADWAYS WITH
STANDING OR FLOWING WATER OVER THEM. ST RD 613 FROM 108
TO 109...ST RD 189 NEAR RIMER...ROUTE 224 NEAR ROAD
L...HWY 694 NEAR CLOVERDALE...HWY 115 JUST SOUTH OF
VAUGHNSVILLE...HWY 115 NEAR KALIDA.
&&
SCHOTTLocal storm report, Aug 21, 9:24 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD 0 N PAULDING 41.14N 84.58W
08/21/2007 PAULDING OH LAW ENFORCEMENT
MANY COUNTY ROADS WITH SMALL AMOUNTS OF STANDING WATER
ON THEM THIS MORNING. CONDITIONS ARE IMPROVING.
&&
SCHOTTLocal storm report, Aug 21, 9:27 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 AM FLOOD 0 N DECATUR 40.83N 84.93W
08/21/2007 ADAMS IN LAW ENFORCEMENT
MANY COUNTY ROADS WITH STANDING WATER FROM OVERFLOWING
DITCHES. MINOR WATER ISSUES ACROSS PORTIONS OF US 224
AND IN 224 NEAR PLEASANT MILLS.
&&
SCHOTTLocal storm report, Aug 21, 9:34 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 0 N VAN WERT 40.86N 84.58W
08/21/2007 VAN WERT OH EMERGENCY MNGR
MANY COUNTY ROADWAYS WITH STANDING WATER IN LOW LYING
AREAS OR FROM OVERFLOWING DITCHES.
&&
SCHOTTLocal storm report, Aug 21, 11:42 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT TUE AUG 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD BLUFFTON 40.89N 83.89W
08/21/2007 ALLEN OH EMERGENCY MNGR
MAJOR FLOODING FROM RILEY CREEK...A TRIBUTARY OFF OF
THE BLANCHARD RIVER. 30 TO 40 HOUSES EVACUATED.
NORTHBOUND AND SOUTHBOUND LANES ON INTERSTATE 75 FLOODED
OVER AND CLOSED IN BLUFFTON.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:25 AM EDT | River Flood Warning | IWX | Allen | 24 hr |
Nearby
River Flood Warnings in Indiana, 2007River Flood Warnings in Michigan, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.